Nonlinear Dynamics

, Volume 85, Issue 1, pp 659–673 | Cite as

Exact solution of certain time fractional nonlinear partial differential equations

  • R. Sahadevan
  • P. Prakash
Original Paper


Given a time fractional nonlinear partial differential equation, we show how to derive its exact solution using invariant subspace method. This has been illustrated through time fractional diffusion convection equation, time fractional nonlinear dispersive Boussinesq equation, time fractional reaction diffusion equation of second order, time fractional thin-film equation, and time fractional quadratic wave equation. Also, we explicitly shown that time fractional nonlinear partial differential equations admit more than one invariant subspaces which in turn helps to derive more than one exact solution.


Time fractional nonlinear PDEs Invariant subspace method Caputo fractional derivative Laplace transform method  Mittag–Leffler function 



The authors wish to thank the anonymous referees for their constructive suggestions. One of the authors (P.P) would like to thank the University Grants Commission, New Delhi, for providing financial support in the form of Project fellow through Ramanujan Institute for Advanced Study in Mathematics, University of Madras, Chennai.


  1. 1.
    Podlubny, I.: Fractional Differential Equations. Acadmic Press, New York (1999)MATHGoogle Scholar
  2. 2.
    Miller, K.S., Ross, B.: An Introduction to the Fractional Calculus and Fractional Differential Equations. Wiley, New York (1993)MATHGoogle Scholar
  3. 3.
    Samko, S., Kilbas, A.A., Marichev, O.: Fractional Integrals and Derivatives: Theory and Applications. Gordon and Breach science, Yverdon (1993)MATHGoogle Scholar
  4. 4.
    Oldham, K.B., Spanier, J.: The Fractional Calculus. Academic Press, New York (1974)MATHGoogle Scholar
  5. 5.
    Kilbas, A.A., Trujillo, J.J., Srivastava, H.M.: Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam (2006)MATHGoogle Scholar
  6. 6.
    Hilfer, R.: Applications of Fractional Calculus in Physics. World Scientific, Singapore (2000)CrossRefMATHGoogle Scholar
  7. 7.
    He, J.H.: Some applications of nonlinear fractional differential equations and their approximations. Bull. Sci. Technol. 15, 86–90 (1999)Google Scholar
  8. 8.
    Bhrawy, A.H., Taha, T.M., Machado, J.A.T.: A review of operational matrices and spectral techniques for fractional calculus. Nonlinear Dyn. 81, 1023–1052 (2015)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Bhrawy, A.H., Zaky, M.A.: Numerical simulation for two-dimensional variable-order fractional nonlinear cable equation. Nonlinear Dyn. 80, 101–116 (2015)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Bhrawy, A.H.: A Jacobi spectral collocation method for solving multi-dimensional nonlinear fractional sub-diffusion equations. Numer. Algorithms (2015). doi: 10.1007/s11075-015-0087-2
  11. 11.
    Lakshmanan, M., Rajasekar, S.: Nonlinear Dynamics: Integrability, Chaos, and Patterns. Springer, India (2003)CrossRefMATHGoogle Scholar
  12. 12.
    Daftardar-Gejji, V., Jafari, H.: Adomian decomposition: a tool for solving a system of fractional differential equations. J. Math. Anal. Appl. 301, 508–518 (2005)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Bakkyaraj, T., Sahadevan, R.: An approximate solution to some classes of fractional nonlinear partial differential-difference equation using Adomian decomposition method. J. Fract. Calc. Appl. 5, 37–52 (2014)MathSciNetGoogle Scholar
  14. 14.
    Eslami, M., Vajargah, B.F., Mirzazadeh, M., Biswas, A.: Applications of first integral method to fractional partial differential equations. Indian J. Phys. 88, 177–184 (2014)CrossRefGoogle Scholar
  15. 15.
    Bakkyaraj, T., Sahadevan, R.: Approximate analytical solution of two coupled time fractional nonlinear Schrodinger equations. Int. J. Appl. Comput. Math. 2, 113–135 (2016)Google Scholar
  16. 16.
    Bakkyaraj, T., Sahadevan, R.: On solutions of two coupled fractional time derivative Hirota equations. Nonlinear Dyn. 77, 1309–1322 (2014)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Sahadevan, R., Bakkyaraj, T.: Invariant analysis of time fractional generalized Burgers and Korteweg–de Vries equations. J. Math. Anal. Appl. 2, 341–347 (2012)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Ouhadan, A., El Kinani, E.H.: Lie symmetry analysis of some time fractional partial differential equations. Int. J. Modern Phys. Conf. Ser. 38, 1560075(8p) (2015)Google Scholar
  19. 19.
    Bakkyaraj, T., Sahadevan, R.: Invariant analysis of nonlinear fractional ordinary differential equations with Riemann–Liouville derivative. Nonlinear Dyn. 80, 447–455 (2015)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Bhrawy, A.H., Alofi, A.S.: The operational matrix of fractional integration for shifted Chebyshev polynomials. Appl. Math. Lett. 26, 25–31 (2013)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Biswas, A., Bhrawy, A.H., Abdelkawy, M.A., Alshaery, A.A., Hilal, E.M.: Symbolic computation of some nonlinear fractional differential equations. Rom. J. Phys. 59(5–6), 433–442 (2014)Google Scholar
  22. 22.
    Bhrawy, A.H., Zaky, M.A., Machado, J.A.T.: Numerical solution of the two-sided space and time fractional telegraph equation via Chebyshev tau approximation. J. Optim. Theory Appl. (2016) doi: 10.1007/s10957-016-0863-8
  23. 23.
    Bhrawy, A.H., Zaky, M.A., Machado, J.A.T.: Efficient legendre spectral tau algorithm for solving two-sided space-time Caputo fractional advection-dispersion equation. J. Vib. Cont. (2015). doi: 10.1177/1077546314566835
  24. 24.
    Bhrawy, A.H., Ezz-Eldien, S.S.: A New Legendre operational technique for delay fractional optimal control problems. Calcolo (2015). doi: 10.1007/s10092-015-0160-1
  25. 25.
    Bhrawy, A.H., Doha, E.H., Ezz-Eldien, S.S., Abdelkawy, M.A.: A numerical technique based on the shifted Legendre polynomials for solving the time-fractional coupled KdV equation. Calcolo (2015). doi: 10.1007/s10092-014-0132-x
  26. 26.
    Bhrawy, A.H., Doha, E.H., Machado, J.A.T., Ezz-Eldien, S.S.: An efficient numerical scheme for solving multi-dimensional fractional optimal control problems with a quadratic performance index. Asian J. Control (2016). doi: 10.1002/asjc.1109
  27. 27.
    Bhrawy, A.H., Zaky, M.A., Van Gorder, R.A.: A space-time Legendre spectral tau method for the two-sided space-time Caputo fractional diffusion-wave equation. Numer. Algorithms 71, 151–180 (2016)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Bhrawy, A.H., Alzaidy, J.F., Abdelkawy, M.A., Biswas, A.: Jacobi spectral collocation approximation for multi-dimensional time-fractional Schrdinger equations. Nonlinear Dyn. (2016). doi: 10.1007/s11071-015-2588-x
  29. 29.
    Galaktionov, V.A., Svirshchevskii, S.R.: Exact Solutions and Invariant Subspaces of Nonlinear Partial Differential Equations in Mechanics and Physics. Chapman and Hall/CRC, London (2007)MATHGoogle Scholar
  30. 30.
    Galaktionov, V.A.: Invariant subspaces and new explicit solutions to evolution equations with quadratic nonlinearities. In: Proceedings of the Royal Society of Edinburgh: Section A Mathematics, vol. 125, pp. 225–246 (1995)Google Scholar
  31. 31.
    Svirshchevskii, S.R.: Invariant linear spaces and exact solutions of nonlinear evolution equations. J. Nonlinear Math. Phys. 3, 164–169 (1996)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Gazizov, R.K., Kasatkin, A.A.: Construction of exact solutions for fractional order differential equations by invariant subspace method. Comput. Math. Appl. 66, 576–584 (2013)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Sahadevan, R., Bakkyaraj, T.: Invariant subspace method and exact solutions of certain nonlinear time fractional partial differential equations. Fract. Calc. Appl. Anal. 18, 146–162 (2015)MathSciNetCrossRefMATHGoogle Scholar
  34. 34.
    Harris, P.A., Garra, R.: Analytic solution of nonlinear fractional Burgers-type equation by invariant subspace method. Nonlinear Stud. 20(4), 471–481 (2013)MathSciNetMATHGoogle Scholar
  35. 35.
    Harris, P.A., Garra, R.: Nonlinear time-fractional dispersive equations. Commun. Appl. Indus. Math. 6, 1 (2014)MathSciNetMATHGoogle Scholar
  36. 36.
    Ouhadan, A., El Kinani, E.H.: Invariant subspace method and fractional modified Kuramoto–Sivashinsky equation. arXiv:1503.08789v1 (2015)
  37. 37.
    Diethelm, K.: The Analysis of Fractional Differential Equations. Springer, Berlin (2010)CrossRefMATHGoogle Scholar
  38. 38.
    Debnath, L., Bhatta, D.: Integral Transforms and Their Applications, 2nd edn. Chapman and Hall/CRC, London (2009)MATHGoogle Scholar
  39. 39.
    Mathai, A.M., Haubold, H.J.: Special Functions for Applied Scientists. Springer, New York (2010)MATHGoogle Scholar
  40. 40.
    Sakar, M.G., Erdogan, F.: The homotopy analysis method for solving the time-fractional Fornberg–Whitham equation and comparison with Adomian’s decomposition method. Appl. Math. Model. 37, 8876–8885 (2013)Google Scholar
  41. 41.
    Gupta, P.K., Singh, M.: Homotopy perturbation method for fractional Fornberg–Whitham equation. Comput. Math. Appl. 61, 250–254 (2011)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.Ramanujan Institute for Advanced Study in MathematicsUniversity of MadrasChennaiIndia

Personalised recommendations